I am new to this discussion board and am looking for some advice.
I was diagnosed with Crohn's in February 2012, after about 5 years of ongoing bowel movement concerns and weight loss (total loss of 60 pds). After the diagnosis, I was put on Prednisone (tapered) for 8 weeks and Lialda (3 per day). I concluded my Prednisone course and about 3-4 weeks after that got really sick.
For the past two weeks I've had diarrehia and extreme urgency for bowel movements. Also, I have this gurgling/bloating noise in my stomach. Lost about 10 pounds and cannot seem to keep food or liquids in. The GI doctor prescribed another 8 weeks of Prednisone (tapered again) and I recently finished a one-week course of Flagly and Cipro.
I still am off of work due to the continued urgency and diarrehia.
Being new to Crohn's, are these systems typical of a Crohn's flare-up and that the medication prescriped just isn't keeping me in remission? Or, is this something more serious? I don't want to think that this is my new way of life. Very depressing. I'm hoping this is something that can be controlled....
If you were just diagnosed in February, the Lialda hasn't had enough time to do much of anything. It's my understanding that the prednisone is to get the inflammation in check so that the Lialda can keep it in check. Until your inflammation is at a controlled state, the Lialda can't help much just yet.
Diarrhea and urgency are definitely normal symptoms of a Crohn's flare. And that gurgling noise in your gut may never go away, lol.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.